Search the Community
Showing results for tags 'ear ringing'.
Found 1 result
So I "celebrate" one year of being clear of SSRIs this week. It has been one helluva ride. (my signature shows I had earlier experience with years of protracted WD. All those years no one told me it was withdrawal. But that's another story.) I never knew about protracted withdrawal or slow taper, so I stopped Lexapro CT last February and rode out the first two months of some "standard" WD symptoms - the ones that doctors acknowledge exist. I had brain storms, brain zaps, fatigue. By May the initial WD symptoms were subsiding, so I thought I was out of the woods. Then in July I got hit with a weird insomnia wave. It arrived with a scary sensation one night when I laid down. It felt like all the connections in my brain were disappearing one by one. It lasted for about three seconds. (I never felt anything like that before. I was very frightened. It was only then that I found these forums and discovered that SSRIs were the culprit. Thanks to all of YOU, I know what is causing my current symptoms.) The weird brain sensations were followed by a few weeks of terrible insomnia. Upon drifting off to sleep, my brain would yank itself back to wakefulness. Over and over, for hours. Known as hypnogogic/hypnotic "jerks". Horrible. The insomnia wave lasted for about three months. By the end of the wave, in October, my brain had restored itself to sound, restorative sleep. I now sleep better than I have for all five years I was on Lexapro. Hooray! That is major progress, a GREAT thing. So November was a GREAT month. So many great days. I thought I was out of the woods. But by December, I was getting ear ringing when laying down to sleep. Not bad during the day. Never had ear ringing before. But the ear ringing got worse, now it is 24/7. Some days worse than others. If I am busy in a noisy environment, it doesn't bother me, but moments of quiet and rest are plagued with this background ear ringing. Laying down to sleep my head is screaming. Wake up to the same. It is not typical tinnitus. It is head ringing. The ear ringing is just a manifestation of something that is going on in my brain. Hopefully it is a recovery process, and will subside over the next few months. Fingers crossed. When the ringing is bad, my head feels under pressure, and my ears feel clogged, they pop. When I wake up, and lay there listening to the ringing, I may get one brain zap. Here I am, one year off of SSRIs, and I still get the occasional brain zap. Very rare, thank goodness. But it is there, a calling card - this is all SSRI WD related. YES, doctors, brain zaps happen one year later. Sorry, your WD guidelines are WRONG. Others here have also testified that they get brain zaps a year or so after being off these drugs. I told my prescribing doctor about it. She said "maybe you need to be on Lexapro". LOL !!! Yeah, like a heroin addict needs to be on heroin because the withdrawals are so bad. These doctors are so clueless. How tragic for all of us. And all that will tread this path. Yes, I am tempted to go back on Lexapro to try to quiet my brain. NO, I have never even come close to popping a Lexapro pill back in my mouth. The drug DID pull me out of chronic dysthymia (long term, low grade depression) when I first took it. But the side effects and now WD effects are so horrific. I would NEVER have taken this drug if I knew what would happen. Taking Prozac and Lexapro destroyed the quality of my life over the last twelve years. If I could do ONE THING over in my life, it would be to NEVER have taken SSRIs. So here I am, one year clean. I am very hopeful for better days. I have good reason to hope; this head ringing is dynamic,the nature of it changes day by day. My brain is dealing with it in its own way. Years ago, my three-year long brain fog from Prozac WD went away. My years of WD fatigue went away. The sensitivity to light went away. The sweating went away. My insomnia went away, and now I sleep better than ever. So hopefully this head ringing will go away too. I have had it for two months now. They call it "Protracted SSRI Withdrawal Syndrome" and we are the survivors. Thank you all for being here - YOU have been my main source of comfort. It is YOU who have showed me what I am going through. Modern medicine has dropped the ball on this one. Big time!